MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX576T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on- going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a progav 2.0 shuntsystem.The surgeon suspected an overdrainage and adjustment problems.The valve was not adjusted from 8 - 12 cmh20.Patient informations: age y: (b)(6), height cm: 175, weight kg: (b)(6), gender: male.Implantation: (b)(6) 2019, explantation: (b)(6) 2020.
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage, but protein deposits in the inlet and outlet spout of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage, but protein deposits in the inlet and outlet spout of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of over-drainage and problems with the adjustment.At the time of our investigation, the valves were operating within the specified tolerances.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
Investigation is completed.Update: g6 , h2 - h10.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11308952
Report Number3004721439-2021-00016
Device Sequence Number11609067
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model NumberFX576T
Device Catalogue NumberFX576T
Device Lot Number20043501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight85